Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Mar 11, 2014, 7:02 AM CDT for Clinton County, Scott County, Iowa. It took effect at Mar 11, 2014, 7:00 PM CDT. It was in force for 60 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2014, 7:02 AM CDT (12:02 UTC)
- In effect from
- Mar 11, 2014, 7:00 PM CDT
- Expired
- Mar 14, 2014, 7:00 AM CDT
- In force
- 60 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clinton County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 27 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wapsipinicon River near DeWitt (DEWI4).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 11.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
666 WGUS43 KDVN 111202 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 702 AM CDT TUE MAR 11 2014 .RUN OFF FROM RECENT SNOW MELT AND ICE ACTION WILL CAUSE FLOODING ON THE WAPSIPINICON RIVER. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC045-163-120002- /O.NEW.KDVN.FL.W.0008.140312T0000Z-140314T1200Z/ /DEWI4.1.ER.140312T0000Z.140312T0600Z.140313T0000Z.NO/ 702 AM CDT TUE MAR 11 2014 ...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE WAPSIPINICON RIVER NEAR DE WITT 4S. * UNTIL WEDNESDAY EVENING. * AT 6:30 AM TUESDAY THE STAGE WAS 10.4 FEET...AND RISING. * FLOOD STAGE IS 11 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 11.1 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE WEDNESDAY EVENING. ICE ACTION MAY CAUSE FLUCTUATIONS OF A FOOT OR SO FROM THE EXPECTED STAGE. * IMPACT...AT 11 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA. && LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035 4176 9033 $$ HAASE
5 follow-up statements
078 WGUS83 KDVN 111444 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 944 AM CDT TUE MAR 11 2014 .RUN OFF FROM RECENT SNOW MELT AND ICE ACTION WILL CAUSE FLOODING ALONG PORTIONS OF THE WAPSIPINICON RIVER. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC045-163-120644- /O.EXT.KDVN.FL.W.0008.140312T0000Z-140314T0900Z/ /DEWI4.1.ER.140312T0000Z.140312T1200Z.140312T2100Z.NO/ 944 AM CDT TUE MAR 11 2014 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY... THE FLOOD WARNING CONTINUES FOR THE WAPSIPINICON RIVER NEAR DE WITT 4S. * UNTIL WEDNESDAY. * AT 9:30 AM TUESDAY THE STAGE WAS 10.6 FEET...AND RISING. * FLOOD STAGE IS 11 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 11.2 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE WEDNESDAY. * IMPACT...AT 11 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA. && LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035 4176 9033 $$
732 WGUS83 KDVN 120102 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 802 PM CDT TUE MAR 11 2014 .RUNOFF FROM RECENT SNOW MELT AND ICE ACTION HAS RESULTED IN MINOR FLOODING ON THE SKUNK RIVER AT AUGUSTA AND MAY CAUSE MINOR FLOODING ON THE WAPSIPINICON RIVER NEAR DE WITT. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC045-163-121702- /O.EXT.KDVN.FL.W.0008.000000T0000Z-140314T0000Z/ /DEWI4.1.IC.140312T1200Z.140312T1200Z.140312T1200Z.NO/ 802 PM CDT TUE MAR 11 2014 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WAPSIPINICON RIVER NEAR DE WITT 4S. * UNTIL WEDNESDAY MORNING. * AT 7:30 PM TUESDAY THE STAGE WAS 10.7 FEET...AND RISING. * FLOOD STAGE IS 11 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 11 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA. && LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035 4176 9033 $$ IAC057-087-111-121701- /O.EXT.KDVN.FL.W.0007.000000T0000Z-140314T0600Z/ /AGSI4.1.IC.140311T0315Z.140311T2000Z.140312T1800Z.NO/ 802 PM CDT TUE MAR 11 2014 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY... THE FLOOD WARNING CONTINUES FOR THE SKUNK RIVER AT AUGUSTA. * UNTIL WEDNESDAY. * AT 7:30 PM TUESDAY THE STAGE WAS 15.5 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE WEDNESDAY. * IMPACT...AT 15 FEET...WATER OVERFLOWS THE SOUTH RIVER BANK NEAR THE PERKINS ROAD BRIDGE AT AUGUSTA. && LAT...LON 4095 9156 4091 9163 4082 9152 4066 9116 4074 9112 $$
078 WGUS83 KDVN 121458 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 958 AM CDT WED MAR 12 2014 .RUNOFF FROM RECENT SNOW MELT AND ICE ACTION HAS RESULTED IN MINOR FLOODING ON THE WAPSIPINICON RIVER NEAR DEWITT 4S AND SKUNK RIVER AT AUGUSTA. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC045-163-130658- /O.EXT.KDVN.FL.W.0008.000000T0000Z-140315T0000Z/ /DEWI4.1.IC.140313T0000Z.140313T0000Z.140313T1200Z.NO/ 958 AM CDT WED MAR 12 2014 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WAPSIPINICON RIVER NEAR DE WITT 4S. * UNTIL THURSDAY MORNING. * AT 9:30 AM WEDNESDAY THE STAGE WAS 10.8 FEET...AND RISING. * FLOOD STAGE IS 11 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE THIS EVENING. * IMPACT...AT 11 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA. && LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035 4176 9033 $$ IAC057-087-111-130657- /O.EXT.KDVN.FL.W.0007.000000T0000Z-140315T1200Z/ /AGSI4.1.IC.140311T0315Z.140313T0000Z.140314T0000Z.NO/ 958 AM CDT WED MAR 12 2014 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE SKUNK RIVER AT AUGUSTA. * UNTIL THURSDAY EVENING. * AT 9:30 AM WEDNESDAY THE STAGE WAS 16.0 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 16.1 FEET THIS EVENING. FALL BELOW FLOOD STAGE THURSDAY EVENING. * IMPACT...AT 16 FEET...WATER FLOODS SOME AGRICULTURAL LAND NEAR THE RIVER. && LAT...LON 4095 9156 4091 9163 4082 9152 4066 9116 4074 9112 $$
692 WGUS43 KDVN 121718 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1218 PM CDT WED MAR 12 2014 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN IOWA... WAPSIPINICON RIVER NEAR DE WITT 4S AFFECTING CLINTON AND SCOTT COUNTIES SKUNK RIVER AT AUGUSTA AFFECTING DES MOINES...HENRY AND LEE COUNTIES .RUNOFF FROM RECENT SNOW MELT AND ICE ACTION HAS RESULTED IN MINOR FLOODING ON THE WAPSIPINICON RIVER NEAR DEWITT 4S AND SKUNK RIVER AT AUGUSTA. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC045-163-130518- /O.EXT.KDVN.FL.W.0008.000000T0000Z-140315T0300Z/ /DEWI4.2.IC.140312T1536Z.140312T1800Z.140313T1500Z.NO/ 1218 PM CDT WED MAR 12 2014 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE WAPSIPINICON RIVER NEAR DE WITT 4S. * UNTIL THURSDAY MORNING. * AT 11:30 AM WEDNESDAY THE STAGE WAS 11.2 FEET...AND RISING. * FLOOD STAGE IS 11 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 11.5 FEET TODAY. FALL BELOW FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 12 FEET...WATER AFFECTS HOMES ALONG OLD U.S. HIGHWAY 61. THE RIVER IS BANK FULL IN MOST AREAS. && LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035 4176 9033 $$ IAC057-087-111-130517- /O.EXT.KDVN.FL.W.0007.000000T0000Z-140315T1930Z/ /AGSI4.2.IC.140311T0315Z.140313T0000Z.140314T0730Z.NO/ 1218 PM CDT WED MAR 12 2014 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE SKUNK RIVER AT AUGUSTA. * UNTIL FRIDAY MORNING. * AT 11:30 AM WEDNESDAY THE STAGE WAS 16.5 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 18.0 FEET THIS EVENING. FALL BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT 18 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS. && LAT...LON 4095 9156 4091 9163 4082 9152 4066 9116 4074 9112 $$ NICHOLS
220 WGUS83 KDVN 130138 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 838 PM CDT WED MAR 12 2014 .RUNOFF FROM RECENT SNOWMELT AND ICE ACTION WAS CAUSING SOME FLOODING ON AREA RIVERS. RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC045-163-130208- /O.CAN.KDVN.FL.W.0008.000000T0000Z-140315T0300Z/ /DEWI4.N.IC.140312T1536Z.000000T0000Z.000000T0000Z.NO/ 838 PM CDT WED MAR 12 2014 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE WAPSIPINICON RIVER NEAR DE WITT 4S. * AT 7:30 PM WEDNESDAY THE STAGE WAS 9.7 FEET...AND RISING. * FLOOD STAGE IS 11 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * RECENT ACTIVITY...ICE ACTION MAY CAUSE THE RIVER STAGE TO CHANGE RAPIDLY THE NEXT FEW DAYS. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 10.6 FEET THURSDAY. * IMPACT...AT 10 FEET...WATER AFFECTS A FEW RESIDENCES ALONG THE RIVER. && LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035 4176 9033 $$ IAC095-103-131737- /O.EXT.KDVN.FL.W.0006.000000T0000Z-140315T1708Z/ /MROI4.1.IC.140310T2204Z.140311T1530Z.140314T0508Z.NO/ 838 PM CDT WED MAR 12 2014 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL FRIDAY MORNING. * AT 8:00 PM WEDNESDAY THE STAGE WAS 13.9 FEET...AND STEADY. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...ICE ACTION MAY CAUSE THE RIVER STAGE TO CHANGE RAPIDLY THE NEXT FEW DAYS. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 15.0 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT 14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND ALONG THE RIVER. && LAT...LON 4182 9230 4176 9197 4175 9176 4181 9176 4187 9230 $$ IAC115-131737- /O.EXT.KDVN.FL.W.0010.000000T0000Z-140315T0430Z/ /WAPI4.2.IC.140312T2007Z.140312T2215Z.140313T1630Z.NO/ 838 PM CDT WED MAR 12 2014 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT WAPELLO. * UNTIL THURSDAY MORNING. * AT 8:00 PM WEDNESDAY THE STAGE WAS 21.3 FEET...AND FALLING. * FLOOD STAGE IS 20 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...ICE ACTION MAY CAUSE THE RIVER STAGE TO CHANGE RAPIDLY THE NEXT FEW DAYS. * FORECAST...FALL BELOW FLOOD STAGE THURSDAY MORNING. && LAT...LON 4108 9111 4110 9104 4115 9102 4125 9127 4122 9130 $$ IAC057-087-111-131737- /O.EXT.KDVN.FL.W.0007.000000T0000Z-140315T0742Z/ /AGSI4.2.IC.140311T0315Z.140312T2030Z.140313T1942Z.NO/ 838 PM CDT WED MAR 12 2014 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY... THE FLOOD WARNING CONTINUES FOR THE SKUNK RIVER AT AUGUSTA. * UNTIL THURSDAY. * AT 7:30 PM WEDNESDAY THE STAGE WAS 17.1 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * MODERATE FLOODING IS OCCURRING. * RECENT ACTIVITY...ICE ACTION MAY CAUSE THE RIVER STAGE TO CHANGE RAPIDLY THE NEXT FEW DAYS. * FORECAST...FALL BELOW FLOOD STAGE THURSDAY. * IMPACT...AT 16 FEET...WATER FLOODS SOME AGRICULTURAL LAND NEAR THE RIVER. && LAT...LON 4095 9156 4091 9163 4082 9152 4066 9116 4074 9112 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:57 AM CDT, 5 minutes earlier.
Area forecast discussion, Mar 11, 6:57 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
657 AM CDT TUE MAR 11 2014
.SYNOPSIS...
ISSUED AT 422 AM CDT TUE MAR 11 2014
VERY DYNAMIC AND CHANGEABLE WEATHER MAKING FOR A CHALLENGING FCST
NEXT 24+ HOURS. RATHER DIFFUSE SURFACE COLD FRONT EXTENDS
ROUGHLY FROM NEAR CHICAGO TO SOUTH OF MOLINE ON WESTWARD TO
AREA OF LOW PRESSURE OVER NEBRASKA. GULF MOISTURE SURGING NORTHWARD
INTO SOUTHERN OKLAHOMA WITH DEWPTS IN THE 50S. WATER VAPOR AND
UPPER AIR ANALYSIS SHOWS UPPER LOW OVER SOUTHERN TEXAS. MEANWHILE
AN UPPER LEVEL TROUGH WAS POSITIONED OVER THE NORTHERN ROCKIES.
WEAK IMPULSE EJECTING AHEAD OF TROUGH COMBINED WITH MID LEVEL
FRONTOGENESIS IN RIGHT ENTRANCE REGION OF UPPER MIDWEST TO GREAT
LAKES JET AIDING BAND OF PCPN /MOSTLY RAIN/ FROM SOUTH DAKOTA
THROUGH SOUTHERN MINNESOTA.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 422 AM CDT TUE MAR 11 2014
VERY DYNAMIC AND CHALLENGING FORECAST TO SAY THE LEAST AS UPPER
LEVEL TROUGH EMERGES INTO CENTRAL PLAINS TODAY AND SHIFTS EAST
WHILE ATTEMPTING TO PHASE WITH SHORTWAVE DIVING SOUTH FROM
ALBERTA AND SASKATCHEWAN PROVINCES. SHARPENING UPPER TROUGH WITH
COUPLED UPPER JET STRUCTURE BETWEEN GREAT LAKES JET SEGMENT AND
SOUTHERN PLAINS JET SEGMENT TO AID IN STRENGTHENING SURFACE LOW
TRACKING EASTWARD ALONG SURFACE BOUNDARY TONIGHT FROM MISSOURI
INTO THE OHIO VALLEY BY 12Z WED. PCPN EXPECTED TO BLOSSOM AND
INCREASE IN INTENSITY TONIGHT AS THE DYNAMICS MEET UP WITH THE
MOISTURE.
TODAY...MAINLY DRY MUCH OF THE AREA MUCH OF TODAY. SURFACE FRONT
TO SAG SOUTH OF CWA. BAND OF PCPN LAGGING WELL BEHIND IN POST-
FRONTAL MID LEVEL FRONTOGENETICAL FORCING TO SAG SOUTHWARD
TODAY...AND MAY SAG INTO NORTHERN CWA LATER THIS AFTERNOON INTO
EARLY EVENING WITH LIGHT PCPN AMOUNTS OF MAINLY LIGHT RAIN
POSSIBLY MIXING WITH OR CHANGING TO A LITTLE BIT OF LIGHT SNOW.
OTHER AREA TO WATCH FOR PCPN WILL BE FAR SOUTHERN CWA TOWARD LATE
AFTERNOON WHERE INCREASING MOISTURE ADVECTION AHEAD OF SURFACE TO
850 MB LOWS MAY SPAWN AREAS OF LIGHT RAIN OR POSSIBLY RAIN
SHOWERS. TEMPS WILL BE ANOTHER CHALLENGE WITH LARGE THERMAL
GRADIENT OF 20+ DEGS NORTH TO SOUTH OVER THE BOUNDARY... WITH
U30S/NEAR 40 NORTH WHILE SOME 60S POSSIBLE FAR SOUTH.
TONIGHT...PCPN EXPECTED TO BLOSSOM IN COVERAGE AND INTENSITY WITH
DYNAMICS INTERACTING WITH MOISTURE. FAVORED BLEND OF GFS AND ECMWF
WITH INPUT FROM UKMET. SUGGESTIONS OF DEVELOPING DEFORMATION ZONE
SWIPING SOUTHEAST THIRD OR SO OF CWA WITH HEAVIEST PCPN AMOUNTS
FAVORED ROUGHLY KVYS-KBRL ON SOUTHWARD. STRENGTHENING NORTHERLY
WINDS TO USHER IN COLDER AIR THAT LOOKS TO CHANGE THE RAIN TO SNOW
BY LATE EVENING WITH SNOW CONTINUING OVERNIGHT. SNOWFALL COULD BE
MODERATE TO LOCALLY HEAVY AT TIMES OVERNIGHT MAINLY SOUTH/EAST OF
QUAD CITIES WITH SREF PROBS OF SHOWING 50-70 PERCENT FOR SNOWFALL
RATES IN EXCESS OF 1 INCH/HR. THESE RATES WOULD BE SUFFICIENT TO
OVERWHELM THE WARM...WET GROUND TO PRODUCE A SLUSHLY WET ACCUMULATION
OF SEVERAL INCHES. STRONG WINDS 20-30+ MPH TO COMBINE WITH SNOWFALL
RATES TO LIKELY PRODUCE PERIODS OF VERY LOW VISIBILITY. TEMPS TO
GRADUALLY SLIP AT OR BELOW FREEZING OVERNIGHT WHICH WILL ALSO RESULT
IN ICY SPOTS. HAVE GONE OUT WITH A WINTER WEATHER ADVISORY FOR
PORTIONS OF THE CWA SOUTH/EAST OF QUAD CITIES INTO MID MORNING WED.
GENERALLY THINKING 2-5" ACCUMS IN ADVISORY WITH 1-3" TO THE NORTH
THROUGH I-80 AND POSSIBLY HIGHWAY 30 CORRIDORS.
STILL LIKELY TO SEE SOME CHANGES TO FORECAST AS VERY COMPLEX WITH
AMOUNT OF PHASING BETWEEN CANADIAN ENERGY AND EMERGING PLAINS
ENERGY. THIS COUPLED WITH TIMING OF CHANGEOVER...WARM WET GROUND
AND TEMPS FOR A WHILE TO BE ABOVE FREEZING ALL MAKING FOR VERY
CHALLENGING AND LOWER CONFIDENCE SNOW ACCUM FORECAST. STAY TUNED.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 422 AM CDT TUE MAR 11 2014
FORECAST FOCUS ON WALKING OUT THE SNOW WEDNESDAY MORNING OTHERWISE A
WARMING TREND FOR LATER THIS WEEK THEN RATHER CHILLY FOR THE WEEKEND.
WEDNESDAY...WILL END THE SNOW IN THE MORNING AS THE STORM SYSTEM
CONTINUES TO DEEPEN AND MOVE QUICKLY TOWARDS THE NORTHEAST UNITED
STATES. ADDITIONAL ACCUMULATIONS SHOULD BE LESS THAN AN INCH. THIS
WILL BE A CHILLY AND BLUSTERY DAY WITH NORTH WINDS GUSTING TO AROUND
30 MPH AND POSSIBLY A BIT HIGHER. THE WINDS SHOULD DIMINISH LATER IN
THE AFTERNOON AS THE CYCLONE PULLS RAPIDLY AWAY FROM THE AREA.
MAXIMUM TEMPERATURES SHOULD RANGE FROM THE MID TO UPPER 20S NORTH TO
THE MID 30S SOUTH...BUT WIND CHILLS WILL BE STUCK IN THE TEENS FOR
MUCH OF THE DAY. WITH THE HEAVY WET NATURE OF THE SNOWFALL THIS
SHOULD KEEP ANY BLOWING SNOW TO A MINIMUM IF ANY.
WEDNESDAY NIGHT THROUGH FRIDAY...A DRY PERIOD WITH ANOTHER QUICK
WARM-UP AHEAD OF A DEEPENING UPPER TROUGH DIVING SOUTHEAST INTO THE
UPPER MIDWEST/GREAT LAKES REGION. AFTER A COLD START WEDNESDAY NIGHT
WITH LOWS IN THE SINGLE DIGITS AND TEENS READINGS SHOULD REBOUND
NICELY ON THURSDAY WITH A SOUTHWEST BREEZE. HIGHS ON THURSDAY WILL
PUSH INTO THE UPPER 30S AND 40S...WITH LOWER 50S POSSIBLE IN OUR FAR
SW COUNTIES. HIGHS ON FRIDAY SHOULD RISE INTO THE MID 40S NORTH TO
MID 50S SOUTH. THIS AGAIN WILL CAUSE A QUICK SNOW MELT AND THE NEED
TO MONITOR RIVER LEVELS.
THIS UPCOMING WEEKEND...MODELS AGREE ON RETURNING A NORTHWEST FLOW
ALOFT AND BELOW NORMAL TEMPERATURES. HIGHS WILL GO FROM THE 40S ON
SATURDAY TO THE 30S ON SUNDAY. MODELS DISAGREE ON THE POTENTIAL FOR
A CLIPPER TO BRING SOME SNOW TO THE CWA ESPECIALLY ON SUNDAY PER
ECMWF. HOWEVER...THE GFS TAKES THIS SYSTEM WELL TO OUR SOUTH. THEN
THERE IS THE CANADIAN WHICH BRINGS SOME LIGHT PRECIPITATION ON
SATURDAY. NEEDLESS TO SAY CONFIDENCE IS LOW AT THIS POINT.
WEEK 2 MARCH 17-22...WILD FLUCTUATIONS IN TEMPERATURES EXPECTED AS A
COUPLE OF STRONG STORM SYSTEMS TRACK ACROSS THE NORTHERN PORTION OF
THE COUNTRY. HOWEVER...THIS IS RATHER TYPICAL OF EARLY SPRING.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 647 AM CDT TUE MAR 11 2014
CONDITIONS TO DETEORIORATE TO MVFR AND IFR LATER TODAY AND TONIGHT
AS A STORM SYSTEM BRINGS RAIN CHANGING TO SNOW. THE SNOW WILL
CONTINUE INTO THE OVERNIGHT GRADUALLY TAPERING OFF FROM NORTHWEST TO
SOUTHEAST FROM AROUND 08Z THROUGH 12Z WED. WINDS WILL BECOME GUSTY
FROM NORTHEAST AT 15-25KTS LATER TODAY AND TONIGHT WHILE TURNING
NORTHERLY AS LOW PRESSURE PASSES TO THE SOUTH.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM CDT
WEDNESDAY FOR BUREAU-HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-
MERCER-PUTNAM-WARREN-WHITESIDE.
MO...NONE.
&&
SYNOPSIS...05
SHORT TERM...05
LONG TERM...HAASE
AVIATION...05Hazardous weather outlook, Mar 11, 5:27 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 527 AM CDT TUE MAR 11 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 527 AM CDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT RAIN WILL CHANGE TO SNOW THIS EVENING AND CONTINUE OVERNIGHT. THE SNOW WILL BE MODERATE TO LOCALLY HEAVY AT TIMES OVER PORTIONS OF SOUTHEAST IOWA...WEST CENTRAL AND NORTHWEST ILLINOIS WHERE 2 TO 4 INCHES OF SLUSHY...WET SNOW ACCUMULATION IS POSSIBLE. 1 TO 2 INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE OVER MUCH OF THE REST OF THE OUTLOOK AREA. THE SNOW WILL BE ACCOMPANIED BY STRONG NORTHERLY WINDS AT 20 TO 30 MPH WHICH WILL RESULT IN PERIODS OF LOW VISIBILITY. THE SNOW WILL BE WET IN NATURE AND THEREFORE SHOULD LIMIT ANY BLOWING AND DRIFTING. THERE STILL REMAINS UNCERTAINTY WITH THE TRACK AND STRENGTH OF THIS STORM SYSTEM... WHICH WILL HAVE AN IMPACT ON LOCATION AND AMOUNTS. PLEASE STAY TUNED TO LATER FORECASTS. A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT AND EARLY WEDNESDAY MORNING FOR PORTIONS OF THE OUTLOOK AREA SOUTH AND EAST OF THE QUAD CITIES. PLEASE REFER TO OUR WINTER WEATHER PRODUCTS FOR MORE DETAILS. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOWFALL WILL END WEDNESDAY MORNING WITH ADDITIONAL ACCUMULATIONS OF LESS THAN AN INCH. NORTH WINDS WILL BE GUSTING TO AROUND 30 MPH DURING THE MORNING AND EARLY AFTERNOON HOURS...WITH THE WINDS DIMINISHING LATER IN THE AFTERNOON. WITH TEMPERATURES IN THE UPPER 20S TO LOWER 30S LESS TRAVELED ROADS WILL REMAIN SNOW AND SLUSH COVERED AND HAZARDOUS...ESPECIALLY IN THE MORNING. SNOW MELT RUNOFF AND ICE JAM POTENTIAL INCREASES AGAIN LATE THIS WEEK AS A RAPID WARM-UP RETURNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... REPORTS OF SNOW AMOUNTS OF MORE THAN AN INCH WILL BE APPRECIATED TONIGHT. 05/HAASE
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:54 PM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 5 days |
| Mar 11, 4:04 AM CDT | Winter Weather Advisory | DVN | Des Moines, Lee | 26 hr |
| Mar 11, 1:48 PM CDT | River Flood Warning | DVN | Johnson, Washington | 46 hr |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.